Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 1976, Volume 44, Issue 6

Pricing in a Dynamic Model with Saturation<1153:PIADMW>2.0.CO;2-6
p. 1153-1155

H. J. Landau

We consider a situation in which demand for a product increases with the amount of it already in existence, up to some level of saturation. We focus on the effect of such a phenomenon on the decisions of a producer. A producer who takes this growth pattern into account can obtain a larger discounted profit than one who looks at the market myopically. We show that, under general conditions, the producer's optimal output sequence here leads to lower prices, so that the consumers benefit simultaneously.

Log In To View Full Content

Journal News